Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 15, 2011, 3:46 PM EDT for Brevard County, Indian River County, Florida. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 3:46 PM EDT (19:46 UTC)
- Expired
- Jun 15, 2011, 4:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL
The radar
The Melbourne radar (KMLB), 33 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:35 PM EDT | HAIL 0.7 | 6 Sse Palm Bay, FL | SPOTTER REPORTED PEA TO DIME-SIZED HAIL, ESTIMATED 50 MPH WINDS, AND RAIN RATE OF 1.5 INCHES PER HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:52 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
642
WUUS52 KMLB 151946
SVRMLB
FLC009-061-152045-
/O.NEW.KMLB.SV.W.0061.110615T1946Z-110615T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BREVARD COUNTY IN FLORIDA
EASTERN INDIAN RIVER COUNTY IN FLORIDA
* UNTIL 445 PM EDT.
* AT 341 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MICCO...OR NEAR BAREFOOT BAY...AND MOVING SOUTH AT 10 TO 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
FELLSMERE...SEBASTIAN...WABASSO...VERO BEACH AND GIFFORD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2756 8061 2794 8082 2798 8054 2794 8052
2795 8051 2794 8050 2794 8052 2793 8052
2779 8044 2756 8035
TIME...MOT...LOC 1944Z 347DEG 9KT 2784 8054
$$
JG/MRV1 follow-up statement
446
WWUS52 KMLB 152008
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT WED JUN 15 2011
FLC009-061-152045-
/O.CON.KMLB.SV.W.0061.000000T0000Z-110615T2045Z/
INDIAN RIVER-BREVARD-
408 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN BREVARD AND EASTERN INDIAN RIVER COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VERO LAKE ESTATES...OR NEAR SEBASTIAN. THE MOVEMENT WAS
NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WABASSO...WINTER BEACH...GIFFORD...VERO BEACH SOUTH...VERO BEACH
HIGHLANDS...VERO BEACH...STEVENS PARK...PINE TREE PARK...PARADISE
PARK...GROVENOR ESTATES AND DIXIE HEIGHTS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PENNY SIZED HAIL HAS BEEN REPORTED IN SEBASTIAN WITH THIS STORM. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.
&&
LAT...LON 2756 8061 2794 8082 2798 8054 2794 8052
2795 8051 2794 8050 2794 8052 2793 8052
2779 8044 2756 8035
TIME...MOT...LOC 2006Z 348DEG 13KT 2778 8053
$$
MOSESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:37 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 15, 2:37 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
237 PM EDT WED JUN 15 2011
.DISCUSSION...
...SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL FLORIDA UNTIL 8 PM...
CURRENT-TONIGHT...HEAT INDEX VALUES WELL OVER 100 DEGREES EARLY THIS
AFTERNOON WITH COMBINED CURRENT HOT TEMPERATURE READINGS AND
DEWPOINT VALUES. AFTERNOON KXMR SOUNDING SHOWS A VERY UNSTABLE
ATMOSPHERIC PROFILE AND COOL TEMPERATURES ALOFT AT 500 MB ~ -8C/-9C.
DUE TO INTENSE SURFACE HEATING AND INCREASED DEEP LAYER MOISTURE
~1.70 INCHES...SCATTERED CONVECTION HAS ERUPTED ALONG THE NORTH OF
THE I-4 CORRIDOR. THE EAST COAST SEA BREEZE BOUNDARY IS ALSO
BEGINNING TO MOVE ONSHORE ACROSS THE EAST COAST. THIS FEATURE WILL
BE A PLAYER FOR AFTERNOON/EVENING STORM DEVELOPMENT...SOME STRONG TO
SEVERE. THERE WILL BE A COLLISION BETWEEN THE EAST/WEST SEA BREEZES
LATE IN DAY OVER THE INTERIOR AND SUBSEQUENT MESOSCALE BOUNDARY
COLLISIONS WILL AGAIN ENHANCE CONVECTION. INITIAL STORM MOTION WILL
BE TOWARD THE SOUTH/SOUTHEAST AT 10 TO 15 MPH.
THE MAIN THREAT FROM STORMS TODAY WILL BE FREQUENT TO EXCESSIVE
LIGHTNING...DAMAGING DOWNBURST WINDS...LARGE HAIL AND TORRENTIAL
DOWNPOURS. CONVECTION SHOULD WIND DOWN AROUND MID EVENING.
OVERNIGHT LOW MIN TEMPERATURES WILL CONTINUE IN THE LOWER TO MIDDLE
70S.
THU...SURFACE HIGH PRESSURE OVER THE WESTERN ATLANTIC CONTINUES TO
STRENGTHEN AND SHIFT SLOWLY EASTWARD. THIS WILL PROMOTE AN
EAST-SOUTHEAST TO SOUTHEAST FLOW ACROSS EAST CENTRAL FLORIDA. EXPECT
AN EARLIER ONSET AND INLAND MOVEMENT OF THE EAST COAST SEA BREEZE
BOUNDARY. FORECAST MID-LEVEL TEMPERATURES WILL BE A LITTLE COOLER ON
THE ORDER OF ~ -10C. PRECIPITABLE WATER VALUES WILL BE BETWEEN 1.6
AND 1.7 INCHES. THE STEERING FLOW ALOFT WILL BE RELATIVELY WEAK
THOUGH WILL EVENTUALLY FAVOR INTERIOR SECTIONS FOR AFTERNOON STORM
CHANCES. WILL CONTINUE POPS ABOVE GUIDANCE WITH SLIGHT CHANCE (20
PERCENT) MENTION ALONG THE EAST COAST AND LOW END CHANCE (30
PERCENT) INTO THE INTERIOR. WITH SOME COOLER AND DRIER AIR FORECAST
ALOFT THIS COULD LEAD TO A FEW STRONG STORMS. AFTERNOON HIGHS
EXPECTED IN THE LOWER 90S ALONG THE COAST AND MIDDLE AND POSSIBLY
UPPER 90S INTO THE INTERIOR.
FRI-SUN...(PREVIOUS) WEAK SHORTWAVE TROUGH WILL SHIFT TO THE EASTERN
SEABOARD NORTH OF THE AREA. SURFACE RIDGE AXIS IS FORECAST TO
EXTEND ACROSS CENTRAL FLORIDA THEN SHIFT TO THE SOUTH ON SUN. THIS
WOULD PLACE THE GREATEST MOISTURE CONVERGENCE ACROSS NORTHERN
AREAS AND THE GFS/ECMWF DO SHOW A POCKET OF DRIER AIR ADVECTING IN
OFF THE ATLANTIC IN SOUTHERN SECTIONS FRI AND ESPECIALLY SAT.
MAV MOS POPS FOR FRI-SAT ARE LESS THAN 15 PERCENT...AND EVEN LESS
THAN 10 PERCENT ON SAT. SINCE THERE HAS BEEN SOME DAILY CONVECTION
RECENTLY...WILL GO 20 PERCENT ON FRI ACROSS THE AREA AND 20 POPS
ACROSS THE INTERIOR ON SAT. BY SUN THE SURFACE RIDGE SHOULD BE
SHIFTING BACK TO THE SOUTH ALONG WITH ZONE OF GREATER MOISTURE
CONVERGENCE...SO WILL FOLLOW MOS GUIDANCE WHICH HAS 20 POPS.
MON-WED...THE 00Z GFS SHOWS FLOW OVER THE EASTERN PART OF THE
COUNTRY BECOMING MORE AMPLIFIED WITH TROUGH DROPPING DOWN THE
EASTERN SEABOARD...RESULTING IN NORTH FLOW ALOFT. POSSIBLE
DISTURBANCES DROPPING SOUTH ON THE BACK SIDE OF THIS TROUGH MAY
INCREASE STORM CHANCES...THOUGH THIS PATTERN IS USUALLY NOT A HIGH
COVERAGE ONE. MOS POPS TREND UP TO 30-40 PERCENT...AND HAVE CAPPED
THEM AT 30 PERCENT THROUGH THIS PERIOD.
&&
.AVIATION...
WILL NOT RULE OUT SOME LCL MVFR VSBYS/CIGS DUE TO BR LATE
OVERNIGHT INTO EARLY THU MORNING WITH RECENT MOISTURE...ALONG WITH
SOME FU/HZ FROM RECENT BRUSH FIRES AT VARIOUS LOCATIONS. SCT WET
MICROBURST TYPE STORMS REMAIN POSSIBLE THIS AFTN/EVENING FROM
INTENSE SFC HEATING...SEA BREEZE COLLISIONS AND SUBSEQUENT
MESOSCALE BOUNDARY COLLISIONS. FREQUENT TO EXCESSIVE LIGHTING
STRIKES...COIN SIZE HAIL MAY ACCOMPANY A FEW STORMS.
&&
.MARINE...
TONIGHT-THU...HIGH PRESSURE JUST OFF OF THE CAROLINA COAST
WILL BEGIN TO DRIFT SLOWLY EASTWARD AND GRADUALLY STRENGTHEN INTO
THU. THE ASSOCIATED RIDGE AXIS WILL BECOME MORE PRONOUNCED OVER THE
CENTRAL FL PENINSULA. OFFSHORE BUOYS CONTINUE TO SHOW CHOPPY 3-5
SECOND DOMINANT WAVE PERIODS EARLY THIS AFTERNOON THOUGH THEY ARE
FORECAST TO LENGTHEN LATER TODAY. WESTERLY WINDS ARE SLOWLY BECOMING
ONSHORE WITH DEVELOPMENT AND INLAND PROGRESSION OF THE EAST COAST
SEA BREEZE BOUNDARY. WINDS ARE FORECAST TO REMAIN ESE/SE
OVERNIGHT/THU WITH WINDS MAINLY AOB 12 KTS...PERHAPS AS HIGH AS 15
KTS OFFSHORE LATE IN THE DAY ON THU. SEAS 1-2 FT NEAR SHORE AND
2-2.5 FT OFFSHORE.
STILL POSSIBILITY FOR STORMS TO DEVELOP OVER THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS. A FEW STORMS ALONG THE COAST COULD
PRODUCE FREQUENT TO EXCESSIVE LIGHTNING STRIKES...COIN SIZE HAIL AND
STRONG WINDS CAUSING LOCALLY HIGHER SEAS. A WATERSPOUT MAY ALSO BE
POSSIBLE.
THU-FRI...SURFACE RIDGE AXIS WILL EXTEND ACROSS CENTRAL FLORIDA.
THIS WILL PROVIDE A SOUTH/SOUTHEAST WIND FLOW ACROSS THE NORTH AND
EAST/SOUTHEAST IN THE SOUTH. SOME LATE DAY TO EVENING INCREASE IS
INDICATED IN THE NORTH TO AROUND 15 KNOTS EACH DAY.
WEEKEND...SURFACE RIDGE AXIS IS FORECAST TO REMAIN ACROSS CENTRAL
FLORIDA. LITTLE CHANGE IN THE LATE WEEK WIND REGIME IS INDICATED
WITH SOUTHEAST WINDS IN THE SOUTH AND SOUTHWEST/SOUTH WINDS ACROSS
THE NORTH. SPEEDS SHOULD BE LESS THAN 15 KNOTS.
&&
.FIRE WEATHER...
REMAINDER OF AFTERNOON-EVENING...HIGHER DEWPOINT
READINGS THIS AFTERNOON KEEPING CRITICAL LEVELS OF LOW RH AT BAY.
HEAT INDICES WELL OVER 100 DEGREES THRU-OUT ECFL. WILL NEED TO
MONITOR FOR A FEW STRONG STORMS WITH POTENTIAL FOR FREQUENT TO
EXCESSIVE LIGHTNING STRIKES AND STRONG DOWNBURST WINDS.
THU...MIN RH VALUES ARE FORECAST TO REMAIN 40 PERCENT OR HIGHER.
WINDS BELOW 15 MPH EXPECTED EXCEPT FOR A SHORT PERIOD AS THE SEA
BREEZE MOVES INLAND. COVERAGE OF AFTERNOON-EVENING LIGHTNING STORMS
IS FORECAST TO REMAIN ISOLATED.
FRI-SUN...(PREV) MIN RH VALUES ARE FORECAST TO REMAIN 40 PERCENT
OR HIGHER. WINDS BELOW 15 MPH EXPECTED EXCEPT FOR A SHORT PERIOD
AS THE SEA BREEZE MOVES INLAND EACH AFTERNOON. COVERAGE OF
AFTERNOON- EVENING LIGHTNING STORMS IS FORECAST TO REMAIN
ISOLATED.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 92 74 91 / 20 20 20 20
MCO 75 95 73 94 / 20 20 20 20
MLB 76 90 74 91 / 20 20 10 20
VRB 73 90 73 89 / 20 20 10 20
LEE 76 97 76 94 / 20 30 20 20
SFB 76 96 75 95 / 20 20 20 20
ORL 77 95 76 95 / 20 20 20 20
FPR 73 89 73 88 / 20 20 10 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN
BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
AM...NONE.
&&
SHORT TERM...SEDLOCK
LONG TERM....PENDERGRASTHazardous weather outlook, Jun 15, 2:08 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EDT WED JUN 15 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 208 PM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM... .THUNDERSTORM IMPACT... AMPLE MOISTURE COMBINED WITH A WEAK SURFACE TROUGH AND AFTERNOON HEATING WILL PRODUCE SCATTERED STRONG LIGHTNING STORMS OVER EAST CENTRAL FLORIDA FROM MID TO LATE AFTERNOON. DEVELOPING STORMS WILL MOVE TOWARD THE SOUTHEAST AROUND 15 TO 20 MPH AND THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS ABOVE 50 MPH...FREQUENT LIGHTNING...TORRENTIAL RAINFALL AND SMALL HAIL. A FEW STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH ALONG WITH COIN SIZE HAIL...EXCESSIVE LIGHTNING ALONG WITH A THE POSSIBILITY OF BRIEF TORNADOES. MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM. IF YOU CAN HEAR THUNDER...THEN LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. .EXCESSIVE HEAT IMPACT... HEAT INDICES OF 100 TO 105 DEGREES ARE OCCURRING ACROSS THE MAINLAND OF EAST CENTRAL FLORIDA. TAKE FREQUENT BREAKS IF WORKING OUTDOORS FOR AN EXTENDED PERIOD AND DRINK PLENTY OF WATER. .MARINE THUNDERSTORM GUST IMPACT... STORMS WILL AFFECT INLAND LAKES DURING THIS AFTERNOON...AND POTENTIALLY THE INTRACOASTAL AND IMMEDIATE NEAR SHORE ATLANTIC WATERS UNTIL AFTER SUNSET. BOATERS SHOULD REMAIN ALERT TO THE POTENTIAL FOR STORMS APPROACHING FROM THE NORTH AND WEST AT AROUND 15 KNOTS. MOVE TO SAFE HARBOR IN ADVANCE OF ANY LIGHTNING STORMS. .WATERSPOUT IMPACT... BRIEF SPIN UPS OF FUNNEL CLOUDS INCLUDING DAMAGING WATERSPOUTS WILL BE POSSIBLE IN ANY LIGHTNING STORMS. THIS WILL BE MOST PREVALENT AT THE ATLANTIC COAST AND THE BARRIER ISLANDS DUE TO THE INTERACTIONS OF THE MARINE ENVIRONMENT WITH DEVELOPING AND ONGOING STORMS JUST INLAND. .FIRE WEATHER IMPACT... THE COMBINATION OF DRY FUEL CONDITIONS COUPLED WITH AFTERNOON RELATIVE HUMIDITY VALUES IN THE 40S AND THE THREAT FOR AFTERNOON LIGHTNING STORMS WILL RESULT IN A MODERATE FIRE WEATHER DANGER TODAY. SEVERAL LIGHTNING-INITIATED FIRES HAVE OCCURRED OVER THE PAST FEW DAYS ...AND MORE IGNITIONS FROM LIGHTNING CAN BE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING LIGHTNING STORMS FROM WEDNESDAY THROUGH FRIDAY...WITH COVERAGE INCREASING THIS WEEKEND. THE FIRE DANGER WILL REMAIN ELEVATED UNTIL THE PATTERN OF HIGHER COVERAGE OF AFTERNOON RAINFALL ESTABLISHES ITSELF IN EAST CENTRAL FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. PENDERGRAST
In the hours before
Special weather statement, Jun 15, 2:52 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT WED JUN 15 2011
FLZ045-047-147-151930-
NORTHERN BREVARD COUNTY-ORANGE-SOUTHERN BREVARD COUNTY-
252 PM EDT WED JUN 15 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
SOUTHEASTERN ORANGE COUNTY...
* UNTIL 330 PM EDT.
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER MERRITT
ISLAND...MOVING SOUTH SOUTHEAST AT 10 MPH. A CONTINUED THREAT FOR
DEVELOPING STORMS WILL EXIST AS THE EAST COAST SEA BREEZE MOVES
INLAND.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SUNTREE AND VIERA.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2819 8060 2823 8083 2834 8087 2834 8095
2839 8101 2861 8103 2861 8097 2869 8092
2867 8083 2834 8071 2860 8073 2866 8079
2865 8075 2850 8062 2843 8066 2822 8063
2847 8059 2844 8056
TIME...MOT...LOC 1851Z 342DEG 7KT 2834 8070
GUSEMANLocal storm report, Jun 15, 3:04 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 2 SSE CLERMONT 28.52N 81.74W
06/15/2011 E1.00 INCH LAKE FL TRAINED SPOTTER
HAIL UP TO QUARTER-SIZED WITH ESTIMATED WINDS OF 50-55
MPH.
&&
ARBSpecial weather statement, Jun 15, 3:08 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT WED JUN 15 2011
FLZ045-053-147-151945-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-
308 PM EDT WED JUN 15 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...EASTERN ORANGE COUNTY...NORTHERN OSCEOLA COUNTY...
* UNTIL 345 PM EDT.
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 7
MILES NORTH OF LAKE MARY JANE...MOVING SOUTH SOUTHEAST AT 10 MPH. A
CONTINUED THREAT FOR ADDITIONAL STORM DEVELOPMENT WILL EXIST AHEAD
OF THE EAST COAST SEA BREEZE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2863 8147 2863 8132 2861 8132 2862 8090
2841 8084 2834 8086 2834 8087 2831 8086
2822 8088 2822 8146
TIME...MOT...LOC 1907Z 353DEG 5KT 2847 8117
GUSEMANLocal storm report, Jun 15, 3:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 5 WSW TITUSVILLE AIRPOR 28.50N 80.88W
06/15/2011 M67 MPH BREVARD FL OTHER FEDERAL
KSC 54 FOOT TOWER NUMBER 1605 MEASURED 58 KT/67 MPH WIND
GUST.
&&
ARBLocal storm report, Jun 15, 3:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
344 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL SW LONE CABBAGE FISH CA 28.37N 80.87W
06/15/2011 E1.00 INCH BREVARD FL PUBLIC
QUARTER-SIZED HAIL IN THE POINSETT SHORES SUBDIVISION.
&&
ARBLocal storm report, Jun 15, 3:46 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 4 WSW COCOA 28.36N 80.81W
06/15/2011 E0.70 INCH BREVARD FL TRAINED SPOTTER
DIME-SIZED HAIL REPORTED ON HWY 520.
&&
ARBThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:26 PM EDT | Special Weather Statement | MLB | Orange | 49 min |
| Jun 15, 2:14 PM EDT | Special Weather Statement | MLB | Lake | 46 min |
| Jun 15, 2:18 PM EDT | Special Weather Statement | MLB | Seminole | 42 min |
| Jun 15, 2:44 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 46 min |
| Jun 15, 2:52 PM EDT | Special Weather Statement | MLB | Brevard | 38 min |
| Jun 15, 3:08 PM EDT | Special Weather Statement | MLB | Orange | 37 min |
| Jun 15, 3:15 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 34 min |
| Jun 15, 3:29 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 61 min |
| Jun 15, 4:34 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Okeechobee, Saint Lucie | 56 min |
| Jun 15, 4:46 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 46 min |
| Jun 15, 5:20 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Okeechobee, Saint Lucie | 55 min |
| Jun 15, 5:34 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee | 38 min |
| Jun 15, 6:18 PM EDT | Special Weather Statement | MLB | Martin | 42 min |
| Jun 15, 7:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.